MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT

SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) reviewed a literature titled "transverse versus longitudinal mucosal incision during poem for esophageal motility disorders: a randomized trial".Longitudinal incision is the commonly used incision for entry into the submucosal space during peroral endoscopic myotomy (poem) for esophageal motility disorders.Transverse incision is another alternative for entry and retrospective data suggest it has less operative time and chance of gas-related events.This was a single-center, randomized trial conducted at a (b)(6) hospital.Patients undergoing poem for esophageal motility disorders were randomized into group a (longitudinal incision) and group b (transverse incision).The primary objective was to compare the time needed for entry into the submucosal space.The secondary objectives were to compare the time needed to close the incision, number of clips required to close the incision, and development of gas-related events.The sample size was calculated as for a non-inferiority design using kelsey method.Sixty patients were randomized (30 in each group).On comparing the 2 types of incisions, there was no difference in entry time [3 (2, 5) vs 2 (1.75, 5) min, p = 0.399], closure time [7 (4, 13.5) vs 9 (6.75, 19) min, p = 0.155], and number of clips needed for closure [4 (4, 6) vs 5 (4, 7), p = 0.156].Additionally, the gas-related events were comparable between the 2 groups (capnoperitoneum needing aspiration¿5 vs 2, p = 0.228, and development of subcutaneous emphysema¿3 vs 1, p = 0.301).This randomized trial shows comparable entry time, closure time, number of clips needed to close the incision, and gas-related events between longitudinal and transverse incisions.Type of adverse events/number of patients event1: subcutaneous emphysema ((b)(4) cases).Event2: na for this device.Event3: capnoperitoneum ((b)(4) cases).Most of the adverse events were mild and were tackled during the procedure itself.Capnoperitoneum events required needle aspiration.
 
Additional Manufacturer Narrative
H6 health effect clinical code - no code selected to represent subutaneous emphysema and capnoperitoneum.The event date was reported as the publication date of the literature.This report is related to (b)(4).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event is an accident, or a complication associated with a procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20501767
Report Number3002808148-2024-10211
Device Sequence Number18252912
Product Code HIF
UDI-Device Identifier04953170239113
UDI-Public04953170239113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUCR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISPOSABLE DISTAL ATTACHMENT: LOT UNK; EVIS EXERA III GASTROINTESTINAL VIDEOSCOPE: SN UNK; SINGLE USE ELECTROSURG HEMOSTATIC FORCEPS: LOT UNK; SINGLE USE ELECTROSURGICAL KNIFE: LOT UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown